Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 207, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2000, 11:41 PM CDT for Chilton County, Alabama. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2000, 11:41 PM CDT (04:41 UTC)
- Expired
- Apr 3, 2000, 12:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 11:52 PM CDT | Hail 0.75 | Thorsby, AL | Dime size hail was observed just west of Thorsby on CR 5. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 10:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 851 m²/s²
- 0-3 km storm-relative helicity
- 851 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 21.3
The text
As transmitted, in the capitals the NWS used until 2016.
101 WUUS54 KBMX 030441 SVRBHM ALC021-030515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1141 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... CHILTON COUNTY IN CENTRAL ALABAMA... * UNTIL 1215 AM CDT. * AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF THORSBY...MOVING EAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...THORSBY AND CLANTON. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:00 PM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT SUN APR 02 2000 TIME IS RUNNING SHORT SO THIS WILL BE BRIEF. SHORT RANGE MODELS IN GENERAL AGREEMENT WITH UPCOMING WEATHER. NOT MUCH CHANGE IN IDEAS OF PAST RUNS. UNSTABLE AIRMASS OVER S AL WILL SPREAD N AND SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT. ADDITIONAL 2 TO 4 INCHES EXPECTED THROUGH MONDAY. BOUNDARY ACROSS S AL WILL ALSO MOVE N AND POTENTIAL FOR SEVERE EXIST... MENTIONED IN ZONES FROM TCL-BHM-ANB AND S MAINLY THIS EVENING. AXIS OF HEAVIEST RAIN SHIFTS SLIGHTLY S ON MONDAY BUT ATTM WILL LEAVE FFA IN SAME ORIENTATION. SHARP COLD FRONT MOVES THROUGH THE AREA EARLY TUE ENDING PRECIP CHANCES AND TURNING BRIEFLY COLDER. MOS/FAN AGAIN FAIRLY CLOSE AND BOTH HAVE PERFORMED OK SO WILL NOT STRAY TOO FAR. PRELIM NUMBERS... HSV TE 062/067 049/053 034 75+++ BHM TC 062/071 052/055 035 75+++ MGM TW 062/077 059/064 038 75878= .BHM...FLASH FLOOD WATCH TONIGHT AND MONDAY ALZ001>027-030>32-34. 75
In the hours before
Local storm report, Apr 2, 5:57 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
457 PM CST SUN APR 02 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 PM SARDIS AL 1.5 INCH HAIL
04/02/00 DALLAS REPORTED BY EMERGENCY
MANAGEMENT.
0544 PM ORRVILLE AL TORNADO
04/02/00 DALLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POSSIBLE TORNADO...
TREES DOWN JUST SOUTH
OF ORRVILLE.Local storm report, Apr 2, 6:49 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
649 PM CDT SUN APR 02 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM (MXF)MAXWELL AFB MNTGMRY AL 2 INCH HAIL
04/02/00 MONTGOMERY
0645 PM PRATTVILLE AL .88 INCH HAIL
04/02/00 AUTAUGASpecial weather statement, Apr 2, 8:07 PM CDT, 3 hours 34 minutes before
ALZ049-050-30200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 807 PM CDT SUN APR 02 2000 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR PIKE AND BARBOUR COUNTIES. NNNN *
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:06 PM CDT | Tornado Warning | BMX | Elmore, Macon | 54 min |
| Apr 2, 7:13 PM CDT | Tornado Warning | BMX | Montgomery | 17 min |
| Apr 2, 7:16 PM CDT | Tornado Warning | BMX | Greene, Pickens, Sumter | 59 min |
| Apr 2, 7:26 PM CDT | Tornado Warning | BMX | Tallapoosa | 64 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 48 min |
| Apr 2, 8:27 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 48 min |
| Apr 2, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 37 min |
| Apr 2, 9:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 40 min |
| Apr 2, 9:29 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 46 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 56 min |
| Apr 2, 9:44 PM CDT | Tornado Warning | BMX | Jefferson | 46 min |
| Apr 2, 10:13 PM CDT | Tornado Warning | BMX | St. Clair | 62 min |
| Apr 2, 10:48 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 27 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 43 min |
| Apr 3, 12:04 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 41 min |
| Apr 3, 12:18 AM CDT | Tornado Warning | BMX | Calhoun | 27 min |
| Apr 3, 12:21 AM CDT | Tornado Warning | BMX | Cherokee | 29 min |
| Apr 3, 12:31 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Apr 3, 12:41 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 39 min |
| Apr 3, 10:46 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 44 min |
| Apr 3, 11:05 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 40 min |
| Apr 3, 11:23 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 52 min |
| Apr 3, 11:31 AM CDT | Tornado Warning | BMX | Lawrence, Winston | 29 min |
| Apr 3, 11:42 AM CDT | Tornado Warning | BMX | Tuscaloosa | 33 min |
| Apr 3, 11:43 AM CDT | Tornado Warning | BMX | Fayette, Walker | 47 min |
| Apr 3, 11:53 AM CDT | Tornado Warning | BMX | Morgan | 52 min |
| Apr 3, 12:11 PM CDT | Tornado Warning | BMX | Tuscaloosa | 34 min |
| Apr 3, 12:13 PM CDT | Tornado Warning | BMX | Winston | 32 min |
| Apr 3, 12:29 PM CDT | Tornado Warning | BMX | Jefferson | 61 min |
| Apr 3, 12:31 PM CDT | Tornado Warning | BMX | Walker | 44 min |
| Apr 3, 12:32 PM CDT | Tornado Warning | BMX | Madison | 43 min |
| Apr 3, 12:36 PM CDT | Tornado Warning | BMX | Hale, Perry | 39 min |
| Apr 3, 12:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 34 min |
| Apr 3, 12:48 PM CDT | Tornado Warning | BMX | Blount, Cullman | 57 min |
| Apr 3, 1:01 PM CDT | Tornado Warning | BMX | Shelby | 44 min |
| Apr 3, 1:10 PM CDT | Tornado Warning | BMX | Perry | 50 min |
| Apr 3, 1:17 PM CDT | Tornado Warning | BMX | Bibb | 28 min |
| Apr 3, 1:23 PM CDT | Tornado Warning | BMX | St. Clair | 67 min |
| Apr 3, 1:30 PM CDT | Tornado Warning | BMX | Chilton | 45 min |
| Apr 3, 1:40 PM CDT | Tornado Warning | BMX | Shelby | 35 min |
| Apr 3, 1:54 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 36 min |
| Apr 3, 1:57 PM CDT | Tornado Warning | BMX | Calhoun | 48 min |
| Apr 3, 2:06 PM CDT | Tornado Warning | BMX | Coosa | 39 min |
| Apr 3, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 46 min |
| Apr 3, 2:22 PM CDT | Tornado Warning | BMX | Talladega | 23 min |
| Apr 3, 2:27 PM CDT | Tornado Warning | BMX | Autauga, Dallas | 33 min |
| Apr 3, 2:34 PM CDT | Tornado Warning | BMX | Cherokee, Etowah | 41 min |
| Apr 3, 2:38 PM CDT | Tornado Warning | BMX | DeKalb | 52 min |
| Apr 3, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 28 min |
| Apr 3, 2:57 PM CDT | Tornado Warning | BMX | Autauga | 33 min |
| Apr 3, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 42 min |
| Apr 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 43 min |
| Apr 3, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 51 min |
| Apr 3, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 32 min |
| Apr 3, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 30 min |
| Apr 3, 3:48 PM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 42 min |
| Apr 3, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 46 min |
| Apr 3, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 50 min |
| Apr 3, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 61 min |
| Apr 3, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 52 min |
| Apr 3, 6:38 PM CDT | Tornado Warning | BMX | Russell | 37 min |
| Apr 3, 6:44 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.